MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDO ILS 21MM, CURVED; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ENDO ILS 21MM, CURVED; STAPLE, IMPLANTABLE
Catalog Number ECS21A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post op to an unknown surgery, a few days, the patient experienced bleeding.There is no any other information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent 3/28/2025.D4 batch # unk.B3: exact date is unk.Assumed first day of the month.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what were the indications for surgery? what was the procedure? did the patient receive any preoperative chemotherapy or radiation? were there any issues experienced with the device in the initial surgical procedure? what is the nurses experience with the device? where in the green gap setting scale was the indicator located prior to firing (low-b, middle-b, or high-b)? did the healthcare professional wait 15 seconds after closing the device and then retighten prior to firing? were there any issues with device use/firing? what confirmation was received that the device completed the firing sequence? was the green checkmark visible at the end of the firing? how many counter-clockwise revolutions of the adjusting knob were used to open the device? was there any difficulty removing the device? was a complete transection of the white breakaway washer visually confirmed? were the donuts inspected? if so, please describe.Were there any issues noted with staple formation? if so, please describe the shape and location.What was the total estimated blood loss (ml)? was a transfusion required? how was the bleeding addressed? what was the pre and postoperative anti-coagulant and pain management protocol? was the bleeding intraluminal or extraluminal? what is the current patient status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/3/2025 additional information was requested, and the following was obtained: what were the indications for surgery? -colopathy what was the procedure? -end-to-end anastomosis did the patient receive any preoperative chemotherapy or radiation? -no were there any issues experienced with the device in the initial surgical procedure? -good what is the nurses experience with the device? -good where in the green gap setting scale was the indicator located prior to firing (low-b, middle-b, or high-b)? -unknown did the healthcare professional wait 15 seconds after closing the device and then retighten prior to firing? -no were there any issues with device use/firing? -no what confirmation was received that the device completed the firing sequence? -sound confirmation was the green checkmark visible at the end of the firing? -yes how many counter-clockwise revolutions of the adjusting knob were used to open the device? -unknown was there any difficulty removing the device? -no was a complete transection of the white breakaway washer visually confirmed? -yes were the donuts inspected? if so, please describe.-yes.Complete were there any issues noted with staple formation? if so, please describe the shape and location.-no what was the total estimated blood loss (ml)? -20-30ml was a transfusion required? -no how was the bleeding addressed? -suture sewing what was the pre and postoperative anti-coagulant and pain management protocol? -unknown was the bleeding intraluminal or extraluminal? -intraluminal what is the current patient status? -discharged.
 
Additional Manufacturer Narrative
(b)(4).Date sent 4/11/2025.D4 batch #939c38.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the ecs21a device arrived with no apparent damage.The breakaway washer was present and uncut, the device was fully loaded with staples, indicating that the device had not been fired.The device was tested for functionality with the returned washer and it fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although no conclusion could be reached on the cause of the reported event.Please reference the instructions for use for additional information as part of ethicon endo surgery¿s quality process all devices are manufactured, inspected and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 939c38, and no non-conformances were identified.

Brand Name
ENDO ILS 21MM, CURVED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21722322
Report Number3005075853-2025-02329
Device Sequence Number15806106
Product Code GDW
UDI-Device Identifier10705036003489
UDI-Public(01)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K940967
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECS21A
Device Lot NumberC9E08C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2025
Supplement Date Received by Manufacturer04/02/2025
04/07/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date04/03/2025
04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown